What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 1, 1:34 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Sep 1, 1:34 PM CST, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
234 PM CDT Wed Sep 1 2021
.SHORT TERM.../Tonight through Thursday Night/
The big story is the heat today with our entire area having met Heat
Advisory Criteria today at or exceeding 105 degree Heat Indices with
a few locations flirting with Excessive Heat Warning Criteria at
Shreveport and Monroe, Louisiana. The current advisory will expire
at 7 pm this evening and will allow it to expire at that time. The
Heat Advisory will likely need to be continued across most of NE TX,
portions of NW LA and perhaps, portions of the Middle Red River
Valley of SE OK and SW AR but that is highly dependent on the degree
of drier air that will begin backdooring itself into our region
later tonight and on Thursday. For that reason, will let the
overnight shift make the determination on just where and how much of
our region will need the Heat Advisory extension.
Speaking of drier, air, beginning to see convection starting to pop
across portions of Central Arkansas in the vicinity of this backdoor
cool front with compressional warming noted just out ahead of it
with 100 degrees in Camden and 102 in Hot Spring, Arkansas as of 2
pm. High Res, CAMS and HREF in pretty good agreement suggesting that
this convection will continue to build during the evening hours
across portions of SW and SC AR into N LA and have therefore kept
chance pops going through at least the evening hours across these
areas, transitioning chance pops to slight chance variety from SE OK
through extreme SW AR and NW LA after midnight or just ahead of
where this backdoor front will reside. Cannot rule out a strong or
isolated severe thunderstorm this evening across our northeast half
given the temp/dewpoint spreads with downburst winds possible with
the strongest convection this evening.
Have oriented pops highest across our southwest two thirds for Thu
or mainly southwest of a line from Texarkana, Arkansas to Monroe,
Louisiana with the greatest coverage expected near the I-49 Corridor
of Northern Louisiana where the best moisture pooling will reside
along and ahead of what should be a nearly stationary backdoor
frontal boundary. As mentioned above, temperatures will be tricky
and highly dependent on just where the boundary lays up, the
coverage of convection ahead of the boundary and the degree of dry
air behind the boundary, therefore making an extension to the
current Heat Advisory tricky attm as mentioned above.
Thanks for the coordination today FWD, TSA, LZK and JAN. Prelim
grids are as follows...13.
.LONG TERM.../Friday through Wednesday/
Starting 12z Friday...The upper air pattern as we move into Friday
will feature ridging across the Southern Plains eastward into the
Lower Mississippi Valley. Meanwhile, a shortwave trough will move
through the northern Intermountain West and into the northern Plains
and Upper Midwest. The building ridge over our area should bring
fairly dry conditions and continued warm temperatures to the area on
Friday. That being said, can't completely rule out a shower or
thunderstorm Friday afternoon across our far southern zones of deep
east Texas. Temperatures on Friday will generally range from the
lower to mid 90s with maybe some upper 90s creeping into deep east
Texas. Will have to continue to monitor the need for any heat
related headlines heading into Friday as models suggest lower
dewpoints.
This same pattern will continue as we head into the day Saturday but
most of the area should remain dry through the day. The center of
the upper ridge will begin to flatten out and retrograde into west
Texas as we move into Sunday. At the same time, a longwave trough
will shift southeastward out of the northern and central Plains
towards the Lower Mississippi Valley, which in turn will drag a cool
front towards the region. As a result, rain chances will increase
across our northern zones as early as Saturday night/Sunday morning
increasing across the remainder of the region through the day
Sunday. As we move into next week, the area will move into a
northwest flow aloft as the long-wave trough continues to shift
southeastward. We could see additional rain chances across portions
of the area with any weak disturbances that move along the flow.
/33/
&&
.PREV DISCUSSION... /issued 1119 AM CDT Wed Sep 1 2021/
AVIATION...
Still awaiting cu field to get going across our airspace at 16z
with the only hint of it so far across Deep S TX in the vicinity
of the LFK terminal. Otherwise, did not begin any mention of VCTS
til around 00z at the ELD and MLU terminals as per the latest
HRRR and HREF output. This convection should continue developing
ahead of a backdoor boundary that will be moving into our airspace
from the north and east later this evening. Kept expanding VCTS
later this evening into the overnight hours as well at the TXK and
SHV terminals but left it out at the TYR/GGG terminals. Given the
early cu field at the LFK terminal currently, also mentioned VCTS
at that location thur 08z this evening as well. No TEMPO WX
groups but will handle this with AMDs if necessary.
Look for mostly variable winds through much of the TAF period with
a trend towards NE winds with speeds under 10kts across all but
our NE TX terminals and the SHV terminal beyond 02/12z.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 97 75 96 / 30 40 30 10
MLU 74 94 70 93 / 30 20 10 0
DEQ 73 94 72 95 / 30 20 10 0
TXK 75 95 74 94 / 40 20 10 0
ELD 71 93 68 92 / 40 10 10 0
TYR 77 98 76 96 / 20 30 20 10
GGG 78 98 74 95 / 20 40 30 10
LFK 77 99 75 97 / 20 30 30 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
13/33/13Hazardous weather outlook, Sep 1, 1:22 PM CST, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
222 PM CDT Wed Sep 1 2021
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021930-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
222 PM CDT Wed Sep 1 2021
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Isolated to widely scattered showers and thunderstorms will be
possible this afternoon into the evening hours across the region.
A few of the stronger storms may be capable of producing brief
gusty winds along with frequent lightning. A Heat Advisory is in
effect across the entire Four State Region this afternoon.
Temperatures in the upper 90s to near 100 degrees, combined with
high humidity values, will result in heat index values between 105
to 109 degrees.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Slight rain chances will remain across the region on Thursday,
near a weak cool front backdooring into the region. However, no
hazardous weather is anticipated at this time. For the remainder
of the work week into the upcoming weekend, look for upper level
ridging to build across the region, bringing dry weather along
with hot and humid conditions area-wide. Peak heat index values
will range from 100 to 105 degrees. Additional rain chances will
return to the region by Sunday and through early portions of next
week, as an upper level trough moves into the region.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.
In the hours before
Special weather statement, Sep 1, 3:58 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
458 PM CDT Wed Sep 1 2021
ARZ060-061-012300-
Hempstead AR-Nevada AR-
458 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of east central
Hempstead and Nevada Counties through 600 PM CDT...
At 457 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Okolona to near Chidester to near Highland
Industrial Park. Movement was southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hope, Prescott, Emmet, Perrytown, Rosston, Willisville, Bodcaw, Bluff
City, White Oak Lake State Park, Cale, Oakhaven, Young, Sutton,
Waterloo, Boughton, Mount Moriah, Morris, Laneburg and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3395 9337 3390 9330 3388 9331 3384 9329
3383 9326 3383 9323 3380 9318 3382 9314
3378 9310 3345 9312 3345 9319 3348 9324
3373 9370 3396 9346
TIME...MOT...LOC 2157Z 030DEG 13KT 3395 9335 3377 9303 3359 9264
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
44Special weather statement, Sep 1, 4:38 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
538 PM CDT Wed Sep 1 2021
ARZ073-012315-
Union AR-
538 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of eastern Union County
through 615 PM CDT...
At 537 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Calion to near Moro Bay State Park to 6
miles north of West Crossett. Movement was south at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huttig, Strong, Calion, Lapile, Urbana, Lawson, Moro Bay State Park,
Felsenthal, New London and Pigeon Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3302 9218 3315 9255 3337 9259 3336 9254
3332 9252 3332 9246 3329 9247 3327 9244
3328 9238 3330 9235 3326 9232 3328 9230
3326 9229 3325 9223 3321 9223 3321 9218
3316 9217 3316 9211 3309 9213 3301 9207
TIME...MOT...LOC 2237Z 341DEG 19KT 3337 9251 3330 9229 3324 9203
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
44Special weather statement, Sep 1, 5:02 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
602 PM CDT Wed Sep 1 2021
ARZ060-061-072-020000-
Hempstead AR-Nevada AR-Columbia AR-
602 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of east central
Hempstead, Nevada and northeastern Columbia Counties through 700 PM
CDT...
At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Prescott to 7 miles north of Rosston to 6
miles southwest of Poison Springs State Park. Movement was south at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hope, Prescott, McNeil, Emmet, Perrytown, Rosston, Willisville,
Bodcaw, Village, Cale, Young, Ebenezer, Sutton, Laughlin, Waterloo,
Mount Moriah, College Hill, Medlock, Morris and Laneburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3389 9354 3364 9311 3338 9312 3338 9299
3323 9299 3344 9335 3365 9364
TIME...MOT...LOC 2302Z 008DEG 13KT 3381 9347 3369 9331 3356 9308
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
44Special weather statement, Sep 1, 5:10 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
610 PM CDT Wed Sep 1 2021
ARZ073-LAZ006-020000-
Union AR-Union LA-
610 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of southeastern Union
County in south central Arkansas and northern Union Parishes through
700 PM CDT...
At 609 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Huttig to Strong to near Lawson. Movement
was south at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Huttig, Strong, Urbana, Lawson, Lapile, Marion, Felsenthal,
Spearsville, Aurelle, Oakland, Linville, Haile, Taylorville,
Hillsboro, Lockhart, Cecil and Litroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3286 9236 3296 9266 3324 9259 3312 9212
3311 9213 3311 9214 3307 9213 3307 9211
3303 9211 3303 9209 3299 9208 3296 9208
3292 9207 3287 9208 3284 9206 3282 9207
3279 9205
TIME...MOT...LOC 2309Z 356DEG 15KT 3308 9220 3312 9238 3319 9256
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
44Special weather statement, Sep 1, 6:22 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
722 PM CDT Wed Sep 1 2021
ARZ071-LAZ001>004-020100-
Lafayette AR-Bossier LA-Claiborne LA-Caddo LA-Webster LA-
722 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of south central
Lafayette County, Webster, northwestern Caddo, northwestern Claiborne
and northern Bossier Parishes through 800 PM CDT...
At 722 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Plain Dealing to Cullen to
Shongaloo. Movement was south at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Minden, Springhill, Haynesville, Benton, Cullen, Plain Dealing,
Cotton Valley, Sarepta, Belcher, Shongaloo, Gilliam, Evergreen,
Dixie, Alden Bridge, Rocky Mount, Leton, Linton, Bellevue, Cavett and
Gilark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3259 9322 3264 9358 3271 9393 3307 9369
3303 9349 3302 9349 3302 9344 3298 9315
TIME...MOT...LOC 0022Z 019DEG 16KT 3300 9364 3296 9346 3293 9327
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
44